MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX TI ANCHR W/OC +NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX TI ANCHR W/OC +NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222242
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via email, that during an achilles repair, when inserting a 5.5 healix ti anchor w/ orthocord and needles, device had its head rolled, making it impossible to continue its screwing.The procedure was finished with a replacement.No surgical delay or patient consequence reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, it was reported that during use, the anchor head rolled making it impossible to continue screwing.The complaint device was received and evaluated.Visual inspection revealed a damage in internal portion of the handle.The suture was not returned and the anchor head was received separated from the device which indicates that it broke.Further investigation under magnification disclosed that the end of the metal shaft was bent and at the upper part of the anchor there were indications of a breakage.No other anomalies were noted.Therefore the complaint was confirmed.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.This type of anchor breakage is consistent with historical investigations in which it was determined that the possible root cause was likely a combination of torque, bending axis insertion and bone hole.Other than this possibility, we cannot discern a root cause for this failure.A manufacturing record evaluation was performed for the finished device [4l69080] number, and no non-conformances were identified at this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device [4l69080] number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 HEALIX TI ANCHR W/OC +NDLS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9617856
Report Number1221934-2020-00266
Device Sequence Number2677025
Product Code HWC
UDI-Device Identifier10886705007882
UDI-Public10886705007882
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number222242
Device Catalogue Number222242
Device Lot Number4L69080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/19/2020
03/27/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/20/2020
03/30/2020
Patient Sequence Number1